MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ILA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ILA; STAPLE, IMPLANTABLE
Model Number 3957
Medical Device Problem Codes Detachment Of Device Component (1104); Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during roux-en-y procedure, while being applied on jejunal transection, the device shoots very roughly and a bulging of the stapler was noted.During firing, the device completely fallen apart and the surgeon used force, so both staplers were used to complete the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of three photographs of one device.There was no damage noted in any of the three photos provided.Functional testing was unable to be performed as the device was not received.A review of the device history record could not be performed because the lot number was not provided.However, records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
ILA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven 06473
MDR Report Key7427298
Report Number1219930-2018-01983
Device Sequence Number19218558
Product Code GDW
UDI-Device Identifier10884521064607
UDI-Public10884521064607
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K885222
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3957
Device Catalogue Number3957
Device Lot NumberB00116
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2018
Initial Date Received by Manufacturer 03/14/2018
Supplement Date Received by Manufacturer05/18/2018
06/14/2018
Initial Report FDA Received Date04/12/2018
Supplement Report FDA Received Date05/23/2018
06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1